The table given below is the Thyroid, Bilirubin test results of my 50days old new born son. He had a prolonged jaundice after his birth which had Bilirubin level over 13.5. The doctor suggested a Thyroid test to find the cause for prolonged jaundice after 5 weeks. Now he has confirmed that the TSH is the cause for this. He has given a prescription to my son. That is lthyroxine.
It would be very greatful if you can let me know this prescription could help my son to have a normal life. Should he undergo any other tests. Will he be fine after a course of time. This is worrisome for myself, my wife and for my family. Is this a complication which will be all thro his life. Will it affect any of his features. Please advice.
The TSH is high, suggesting primary hypothyroidism. This may influence bilirubin levels, but I do not have experience in neonatal hyperbilirubinemia and the benefit of levothyroxine treatment. Hypothyroidism is a cause for bilirubin increase. However the presence of hypothyroidism does not absolutely mean this is the only cause of the high bilirubin. Would monitor closely the response to treatment.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.